I haven’t been posting much about my current state at the moment because I have been trying to keep a positive outlook, especially since I am healing still from two different surgeries.
This time last year, I was feeling pretty good. My arms and hands were always still a fluctuating area of concern, but my face had cleared so much. I was able to wake up and not worry about what I would find in the mirror.
Flash forward a year and, quite frankly, I am a mess. I am exhausted and just wish my prison sentence was up.
I had two pretty invasive surgeries in March 2021 for my hip. One was to repair my labrum (the cartilage), and the other is where they broke my bone to fix my hip alignment.
My skin was already in a mini flare beforehand, most likely due to stress, but now it is the worst it has been in a very long time. I have oozing, my skin smells, super flaking, tons of fatigue, and an itch that is relentless. My red sleeve is almost in full swing.
What makes this exponentially more difficult is one, my bum leg — meaning I am dependent on others constantly, and two, I am having to work through this. Bills don’t pay themselves.
Being at school and having to wake up at 5:30am everyday to scrape off of a layer of my face and neck is a nightmare. My anxiety is sky high. I never feel rested. Then, try doing stuff in a wheelchair/walker while flaring. I am now on crutches, but I move slow.
Also, both my dermatologist and my nutritionist tell me I should be soaking in Dead Sea salt baths, but I can’t since my leg is still healing. I am not able to use my muscle to lift my leg. Yes, my leg and butt are now a stick. I have a thigh gap, which is something I haven’t had since elementary school. My body is grossly boney and I am not used to my spine and tail bone being so prevalent.
I was hoping my days of posting about TSW (personally) were over, but here we are, fighting the good fight. My pictures are disappointing to look at, and I don’t wish to scare any newcomers. TSW is a different journey for everyone. I wasn’t a heavy user in the sense of a steroid class (only a 6), but my immune system was being overloaded for about three years with antibiotics, antifungals, topical steroids, immunosuppressives (like Protopic), and different antihistamines before I knew about Topical Steroid Withdrawal. Who knows the damage all of that did to my system.
Truly hoping to be out of this soon. There is only so much someone can take.
The pictures at the top are from the beginning of May and go until this morning.
Love, B. R. Banos